MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On may 31, 2021, olympus medical systems corp.(omsc) received the literature titled "learning endobronchial ultrasound transbronchial needle aspiration - a 6-year experience at a single institution".This study was conducted on a total of 711 ebus-tbna procedures for 635 patients from 2007 to 2013.In the literature, it was reported that one patient was admitted for a pneumothorax requiring drainage one week after the procedure.The convex probe ebus (bf-uc160f-ol8, bf-uc180f-ol8) and dedicated 22 or 21 gauge needles (na-201sx-4021, na-201sx-4022) were used for ebus-tbna.Based on the available information, reported pneumothorax was not reported in a direct relationship with the olympus products.However, omsc assumes that the pneumothorax might be related to the subject device since the subject device was used for the procedure.And, omsc assumes that the pneumothorax with hospitalization might be caused or contributed to a death or serious injury.Therefore, omsc assumes that the pneumothorax was an adverse event to submit.Based on the available information, specific information on the subject device and the patient were not provided.There is no description of the device's malfunction.Omsc will submit one medical device reports (mdr) of the subject device for the pneumothorax.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12030399
Report Number8010047-2021-07740
Device Sequence Number4751799
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberNA-201SX-4022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;